MAUDE Adverse Event Report: BECTON DICKINSON CONNECTOR LUER LOCK C35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON CONNECTOR LUER LOCK C35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515200
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material: 515200.Lot: 22075215.It was reported by customer that while administering medication to iv line using bd phaseal luer lock connector (c35) half of the product was dispensed from syringe, while the other half wasn¿t able to pass through.We thought it might have been lot specific lot: 22075215 so we sequestered the rest of the batch.When we tried another c35 of the same lot the with tester product (sterile water) the product was able to pass through normally.Verbatim: rcc received a complaint via email.Email(s) attached.Product#: 515200.Lot#: 22075215.(b)(6).I wanted to inform you, we had used product bd phaseal luer lock connector (c35).While administering medication to iv line half of the product was dispensed from syringe, while the other half wasn¿t able to pass through.We thought it might have been lot specific lot: 22075215 so we sequestered the rest of the batch.When we tried another c35 of the same lot the with tester product (sterile water) the product was able to pass through normally.(see below for sequestered lot of c35 and tester syringe).
 
Event or Problem Description
Material: 515200 lot: 22075215 verbatim: rcc received a complaint via email.Email(s) attached.Product#: 515200 lot#: 22075215 kaweah health medical center 400 w.Mineral king ave.Visalia, ca 93291 i wanted to inform you, we had used product bd phaseal luer lock connector (c35).While administering medication to iv line half of the product was dispensed from syringe, while the other half wasn¿t able to pass through.We thought it might have been lot specific lot: 22075215 so we sequestered the rest of the batch.When we tried another c35 of the same lot the with tester product (sterile water) the product was able to pass through normally.(see below for sequestered lot of c35 and tester syringe) (b)(6) 2024: can we follow up and verify if they used the same injector with a new connector? did they change both components? customer response on (b)(6) 2024 the c35 we have is the same lot as the injector we originally used, but not the original product that was used, the nursed discarded after product failed, so we tested with new components with same lot 07aug2024: additional follow up sent to customer: can you confirm, did you use the same injector, after replacing the c35 connector ? or did you replace both components and then flow was possible? per response: we replaced both, nurses threw away initial product.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow up mdr for device evaluation: three unused connectors along with an injector and syringe, were provided to our quality team for investigation.Upon visual inspection, no damage or other defect was observed within the membrane or inside the device that could prevent the proper flow of fluid.Functional testing was performed, assembling the injector and syringe to the connectors.In all cases, fluid moved through the system without issue, no resistance or blockage was identified.A device history review was performed for connector lot 2207215, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported incident.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device, including visual inspections along with flow rate, all records were reviewed for the reported connector lot and results were found to be acceptable.As the lot of the injector is unknown, a device history review could not be performed.Three retained samples of the reported connector lot were used for additional evaluation.The samples were functionally tested and, in all cases, flow was observed and the product functioned as intended.Based on our team's investigation and sample evaluation, we cannot identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
CONNECTOR LUER LOCK C35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19905247
Report Number3003152976-2024-00451
Device Sequence Number8752402
Product Code ONB
UDI-Device Identifier00382905152009
UDI-Public(01)00382905152009
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number515200
Device Lot Number2207215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown